From invariant curves to strange attractors

Qiudong Wang, Lai Sang Young

Research output: Contribution to journalArticle

61 Scopus citations

Abstract

We prove that simple mechanical systems, when subjected to external periodic forcing, can exhibit a surprisingly rich array of dynamical behaviors as parameters are varied. In particular, the existence of global strange attractors with fully stochastic properties is proved for a class of second order ODEs.

Original languageEnglish (US)
Pages (from-to)275-304
Number of pages30
JournalCommunications in Mathematical Physics
Volume225
Issue number2
DOIs
StatePublished - Dec 1 2002

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'From invariant curves to strange attractors'. Together they form a unique fingerprint.

Cite this